Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 3, 2019, 7:00 AM CDT for Zapata County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2019, 7:00 AM CDT (12:00 UTC)
- Expired
- May 3, 2019, 7:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:13 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
669
WUUS54 KBRO 031200
SVRBRO
TXC505-031245-
/O.NEW.KBRO.SV.W.0009.190503T1200Z-190503T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
700 AM CDT Fri May 3 2019
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northern Zapata County in Deep South Texas...
* Until 745 AM CDT.
* At 659 AM CDT, a severe thunderstorm was located over Bustamante,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Zapata County Airport and Las Palmas.
This includes US Highway 83 between mile markers 738 and 760.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2709 9943 2711 9944 2713 9943 2714 9944
2718 9943 2727 9945 2732 9937 2727 9933
2727 9896 2694 9925 2696 9938 2697 9938
2696 9939 2698 9938 2702 9942 2701 9943
2702 9944 2706 9945
TIME...MOT...LOC 1159Z 316DEG 27KT 2698 9911
HAIL...1.00IN
WIND...60MPH
$$
CACERES1 follow-up statement
360
WWUS54 KBRO 031227
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
727 AM CDT Fri May 3 2019
TXC505-031245-
/O.CON.KBRO.SV.W.0009.000000T0000Z-190503T1245Z/
Zapata TX-
727 AM CDT Fri May 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHERN ZAPATA COUNTY...
At 727 AM CDT, a severe thunderstorm was located 8 miles southwest of
Santa Catarina, or 12 miles east of El Sauz, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Zapata County Airport and Las Palmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2709 9943 2711 9944 2712 9942 2714 9940
2716 9937 2721 9931 2727 9923 2727 9896
2694 9925 2696 9938 2697 9938 2696 9939
2698 9938 2702 9942 2701 9943 2702 9944
2706 9945
TIME...MOT...LOC 1227Z 316DEG 27KT 2656 9866
HAIL...1.00IN
WIND...60MPH
$$
CaceresWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:18 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 3, 4:18 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 418 AM CDT Fri May 3 2019 .SHORT TERM (Now through Saturday): KBRO Doppler radar imagery currently shows a cluster of strong to severe thunderstorms over neighboring Mexico and threatening the CRP CWFA at this time. If the movement of this cluster continues towards the southeast, it may have the potential to affect the BRO CWFA within the next few hours. Indeed, the Day 1 (12 UTC Friday to 12 UTC Saturday) Convective Outlook from the Storm Prediction Center (SPC) places Zapata, Jim Hogg, Starr, and most of Brooks County in a Slight Risk of Severe Weather, with the remainder of Brooks County and all of Hidalgo, Kenedy, Willacy, and Cameron County in a Marginal Risk. The main severe weather threats for Friday and Friday night are expected to be large hail and damaging winds per the SPC, and this has been inserted into the official forecast for Deep South Texas and the Rio Grande Valley. Given the Slight Risk of severe weather for a portion of the BRO CWFA through the next 24 hours, the possibility of a Severe Thunderstorm Watch for portions or all of Deep South Texas and the Rio Grande Valley will need to be monitored for by successive shifts. .LONG TERM (Saturday Night through Thursday): Unsettled weather will be possible through early next week as mean 500 mb troughing continues over the western portions of the CONUS and a stationary front persists over Texas. A series of weak short waves will move over deep south Texas within the west to southwest mid level flow. Models continue to differ on the strength and timing of these mid to upper level features. The latest ECMWF continues to indicate higher probabilities of convection across the CWA than the GFS suggests, as the GFS keeps the surface boundary farther north of the CWA along with the higher POPS. A slight chance of showers and thunderstorms may linger across the western portions of the CWA early Saturday night. The combination of the stalled frontal boundary to our north and daytime heating should support some convection across the area on Sunday. Rain chances return Monday and Monday night as the next short wave moves overhead. Rain chances decrease Tuesday night through Thursday but will maintain a slight chance of convection due to model differences. Rain chances increase again by late week as another short wave approaches. The Storm Prediction Center /SPC/ severe weather outlook for Saturday night through Thursday (days 2-7) do not indicate severe convection for our CWA at this time. Temperatures will remain near to slightly above average with 80s and 90s for the daytime and 70s overnight. && .MARINE (Now through Saturday): Buoy 42020 reported east-southeast winds around 16 knots gusting to around 19 knots with seas slightly over 5.5 feet with a period of 7 seconds at 250 CDT/750 UTC. Small Craft Exercise Caution conditions will prevail along the Lower Texas Coast today and tonight due to a combination of winds and seas. Lighter winds and lower seas and anticipated for Saturday courtesy of a weaker surface pressure gradient. Saturday Night through Tuesday Night: A stationary front across central Texas will support an enhanced pressure gradient along the lower Texas coast through the period. Light to moderate winds and moderate seas are expected to continue through the rest of the weekend and into early next week. Small Craft Exercise Caution or Small Craft Advisory conditions will be possible Monday night through Wednesday as winds increase and seas build. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 84 74 87 74 / 30 40 30 20 BROWNSVILLE 87 75 91 74 / 30 40 30 20 HARLINGEN 91 73 90 73 / 30 40 30 20 MCALLEN 92 74 91 74 / 30 40 30 30 RIO GRANDE CITY 92 73 90 72 / 30 40 30 30 SOUTH PADRE ISLAND 79 75 81 75 / 30 40 30 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...66 Long Term...63 Graphicast/Upper Air...67
Hazardous weather outlook, May 3, 6:30 AM CDT, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 630 AM CDT Fri May 3 2019 TXZ248>257-351-353-041100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 630 AM CDT Fri May 3 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Today and Tonight A Severe Thunderstorm Watch is in effect for all of Deep South Texas and the Rio Grande Valley until 1 PM CDT this afternoon for the possibility of thunderstorms producing large hail and damaging winds. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the local beaches Saturday and again Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Any observations of large hail and damaging winds should be reported to local law enforcement and the National Weather Service office in Brownsville. GMZ130-132-135-150-155-170-175-041100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 630 AM CDT Fri May 3 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Today and Tonight A Severe Thunderstorm Watch is in effect for the Laguna Madre and Gulf of Mexico waters from 0 to 20 nautical miles offshore until 1 PM CDT this afternoon for the possibility of thunderstorms producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories are possible along the Lower Texas Coast Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Any observations of large hail and damaging winds should be reported to the United States Coast Guard and the National Weather Service office in Brownsville.
In the hours before
Special weather statement, May 3, 5:02 AM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Brownsville TX 502 AM CDT Fri May 3 2019 TXZ248-249-031200- Zapata-Jim Hogg- Including the cities of Zapata and Hebbronville 502 AM CDT Fri May 3 2019 ...Severe Thunderstorm Approaching From The Northwest... National Weather Service Doppler radar in Brownsville is tracking a severe thunderstorm about 65 miles northwest of Zapata and about 75 miles northwest of Hebbronville. Movement of this thunderstorm is to the southeast at around 35 miles per hour. If this thunderstorm maintains its current track and intensity, Zapata County and Jim Hogg County may experience large hail and damaging winds within the next two hours. Residents of these counties are urged to monitor this developing weather situation and be ready to protect life and property if warnings are issued by the National Weather Service office in Brownsville. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:00 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 60 min |
| May 3, 6:46 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 59 min |
| May 3, 7:36 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 54 min |
| May 3, 7:49 AM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 41 min |
| May 3, 8:27 AM CDT | Special Weather Statement | BRO | Jim Hogg | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.